Alert archive / California / Gale Warnings in 2016

Gale Warning 4, NWS Los Angeles, CA

February 13, 2016

NWS Los Angeles, CA issued this gale warning at Feb 13, 2016, 8:17 PM PST. It took effect at Feb 14, 2016, 3:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2016, 8:17 PM PST (04:17 UTC)
In effect from
Feb 14, 2016, 3:00 PM PST
Expired
Feb 14, 2016, 9:00 PM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

247 
WHUS76 KLOX 140417
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
817 PM PST SAT FEB 13 2016

DEFAULT OVERVIEW SECTION
PZZ670-673-676-141230-
/O.EXT.KLOX.SC.Y.0015.000000T0000Z-160214T2300Z/
/O.NEW.KLOX.GL.W.0004.160214T2300Z-160215T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
817 PM PST SAT FEB 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 3 PM TO 9 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM TO 9 PM PST SUNDAY.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 13 FEET WITH PERIODS AROUND 15 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-141230-
/O.CON.KLOX.SW.Y.0008.000000T0000Z-160215T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
817 PM PST SAT FEB 13 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 PM PST SUNDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
4 follow-up statements
575 
WHUS76 KLOX 141234
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
434 AM PST SUN FEB 14 2016

PZZ670-673-676-142045-
/O.CON.KLOX.SC.Y.0015.000000T0000Z-160214T2300Z/
/O.CON.KLOX.GL.W.0004.160214T2300Z-160215T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
434 AM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 13 FEET WITH PERIODS AROUND 14 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-142045-
/O.CON.KLOX.SW.Y.0008.000000T0000Z-160215T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
434 AM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 PM PST THIS EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
264 
WHUS76 KLOX 141621
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
821 AM PST SUN FEB 14 2016

PZZ670-673-676-150030-
/O.CON.KLOX.SC.Y.0015.000000T0000Z-160214T2300Z/
/O.CON.KLOX.GL.W.0004.160214T2300Z-160215T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
821 AM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 14 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-150030-
/O.CON.KLOX.SW.Y.0008.000000T0000Z-160215T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
821 AM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 PM PST THIS EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
222 
WHUS76 KLOX 142149
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
149 PM PST SUN FEB 14 2016

PZZ670-673-676-150500-
/O.CAN.KLOX.SC.Y.0015.000000T0000Z-160214T2300Z/
/O.CON.KLOX.GL.W.0004.160214T2300Z-160215T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
149 PM PST SUN FEB 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 13 FEET WITH PERIODS AROUND 14
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-150700-
/O.NEW.KLOX.SC.Y.0016.160215T1100Z-160215T2100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
149 PM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 1 PM PST
MONDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ655-150700-
/O.NEW.KLOX.SC.Y.0016.160215T1100Z-160215T2100Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
149 PM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 1 PM PST
MONDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-150500-
/O.CON.KLOX.SW.Y.0008.000000T0000Z-160215T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
149 PM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 PM PST THIS EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
552 
WHUS76 KLOX 150500
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 PM PST SUN FEB 14 2016

DEFAULT OVERVIEW SECTION
PZZ670-673-676-151100-
/O.EXP.KLOX.GL.W.0004.000000T0000Z-160215T0500Z/
/O.EXB.KLOX.SC.Y.0016.160215T0500Z-160215T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
900 PM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY.

* WINDS...NORTH WINDS 10 TO 20 KT WITH LOCAL GUSTS TO 25 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 14 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-150600-
/O.EXP.KLOX.SW.Y.0008.000000T0000Z-160215T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
900 PM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED...

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$

PZZ650-655-151300-
/O.CON.KLOX.SC.Y.0016.160215T1100Z-160215T2100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
900 PM PST SUN FEB 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM PST
MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Feb 13, 4:33 PM PST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 13, 4:33 PM PST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
433 PM PST SAT FEB 13 2016

.SYNOPSIS...
A WEAK UPPER LEVEL TROUGH PASSING TO THE NORTH OF THE REGION
WILL BRING A BIT OF COOLING TODAY. A BUILDING RIDGE ALOFT AND
OFFSHORE WINDS WILL BRING WELL ABOVE NORMAL TO POSSIBLY RECORD
HIGH TEMPERATURES SUNDAY THROUGH TUESDAY. AN UPPER LEVEL LOW WILL
BRING COOLING WEDNESDAY...WITH A CHANCE OF SHOWERS LATE WEDNESDAY
INTO THURSDAY. THIS WILL BE FOLLOWED BY DRY WEATHER WITH
SEASONABLE TEMPERATURES.

&&

.SHORT TERM...(TDY-TUE)

A SHALLOW INVERSION KEPT STUBBORN LOW CLOUDS AND PATCHY DENSE FOG
ALONG SOME OF THE BEACHES S OF POINT CONCEPTION THRU MID AFTERNOON.
OTHERWISE...MOSTLY SUNNY SKIES PREVAILED ACROSS THE AREA THIS
AFTERNOON. GUSTY NW TO N WINDS WERE NOTED IN THE VTU/L.A. COUNTY
MTNS AND ALSO ALONG PORTIONS OF THE CENTRAL COAST. TEMPS THIS
AFTERNOON WERE ABOVE NORMAL FOR MANY AREAS...WITH HIGHS IN THE 70S
TO MID 80S FROM THE COAST TO THE VLYS...ALTHO THE COASTAL PLAINS
OF POINT CONCEPTION WAS COOLER...MAINLY IN THE 60S TO AROUND 70.

A WEAK UPPER LEVEL TROF WILL MOVE INTO SLO/SBA COUNTIES LATER TODAY
AND MOVE QUICKLY THRU SRN CA TONIGHT...WITH INCREASING NORTHERLY
GRADIENTS EXPECTED ACROSS SWRN CA. GUSTY NW TO N WINDS CAN BE
EXPECTED OVER THE SBA COUNTY MTNS AND S COAST TONIGHT...WITH WINDS
EXPECTED TO REACH ADVISORY LEVELS AT TIMES. AS A RESULT...A WIND
ADVISORY WAS ISSUED FOR THIS AREA TONIGHT...AND THRU SUN IN THE SBA
COUNTY MTNS. GUSTY NW TO N WINDS SHOULD AFFECT THE VTU/L.A. COUNTY
MTNS TONIGHT...ESPECIALLY ALONG THE I-5 CORRIDOR...BUT WINDS IN
THESE AREAS SHOULD REMAIN MOSTLY BELOW ADVISORY LEVELS. SOME SUB-
ADVISORY GUSTY N TO NE WINDS SHOULD DEVELOP IN THE FAVORED AREAS OF
THE L.A./VTU COUNTY VLYS AS WELL TONIGHT...WITH GENERALLY LIGHT
OFFSHORE WINDS FOR THE COAST LATER TONIGHT. ALONG THE BEACHES S OF
POINT CONCEPTION...SOME LINGERING LOW CLOUDS AND PATCHY DENSE FOG
CAN BE EXPECTED EARLY THIS EVENING...BUT ANY LOW CLOUDS SHOULD BE
PUSHED OFFSHORE OVERNIGHT. OTHERWISE...MOSTLY CLEAR SKIES
WILL PREVAIL ACROSS THE REGION TONIGHT.

ON SUN...WEAK UPPER LEVEL RIDGING WILL MOVE INTO THE AREA ALTHO
THERE WILL ALSO BE A WEAK EMBEDDED UPPER TROF MOVING THRU FROM NW TO
SE. THERE WILL BE CONTINUED OFFSHORE FLOW AND MOSTLY CLEAR SKIES
ACROSS THE REGION. SOME GUSTY N TO NE WINDS WILL BE POSSIBLE BELOW
AND THRU THE FAVORED PASSES AND CANYONS ESPECIALLY SUN MORNING.
BOUNDARY LAYER TEMPS AND THICKNESSES WILL INCREASE ON SUN...WHICH
WILL HELP TO BOOST TEMPS SEVERAL DEGREES COMPARED TO TODAY. HIGHS
WILL BE MUCH ABOVE NORMAL AGAIN WITH READINGS IN THE VALLEYS AND
SOME COASTAL AREAS EXPECTED TO REACH WELL INTO THE 80S...AND EVEN
APPROACHING 90 IN THE WARMEST VALLEYS.

AN UPPER LEVEL HIGH OFF THE COAST WILL BUILD TOWARD THE AREA SUN
NIGHT AND MON...WITH THE UPPER RIDGING LINGERING OVER THE AREA MON
NIGHT AND TUE. MOSTLY CLEAR SKIES WITH OFFSHORE FLOW WILL PREVAIL
DURING THE PERIOD. THERE WILL BE DECENT GRADIENT/THERMAL SUPPORT FOR
STRONG AND GUSTY NE WINDS...ESPECIALLY FOR VTU/L.A. COUNTIES...FOR
SUN NIGHT INTO MON...WITH GUSTS OVER 50 MPH POSSIBLE IN THE HIGHER
TERRAIN...AND TO 45 MPH FOR FAVORED LOCATIONS FOR THE COAST AND
VLYS. THE GUSTY WINDS WILL PERSIST MON NIGHT INTO TUE...BUT SHOULD
NOT BE QUITE AS STRONG. WIND ADVISORIES WILL EVENTUALLY BE NEEDED
FOR MUCH OF VTU/L.A. COUNTIES SUN NIGHT INTO TUE...AND IT WOULD NOT
BE OUT OF THE QUESTION FOR WINDS TO APPROACH WARNING LEVELS AT TIMES
IN THE MTNS AS WELL FOR SUN NIGHT INTO MON MORNING. WITH THE
OFFSHORE FLOW...WARMING BOUNDARY LAYER TEMPS AND INCREASING
THICKNESSES...TEMPS ARE FORECAST TO REMAIN MUCH ABOVE NORMAL FOR
MANY AREAS MON AND TUE. HIGHS IN THE WARMEST VALLEYS SHOULD REACH
AROUND 90 EACH DAY. SEVERAL RECORD HI TEMPS WILL LIKELY BE BROKEN AS
EXISTING RECORDS ARE RELATIVELY LOW (FOR EXAMPLE...THE RECORD HI FOR
MON FOR DOWNTOWN L.A. IS 88 DEGREES SET IN 1985 WITH A FORECAST HI
OF 89).

.LONG TERM...(WED-SAT)

THE UPPER RIDGE WILL MOVE E BY WED WITH A BROAD UPPER LEVEL TROF
OVER THE E PAC EXPECTED TO APPROACH THE W COAST. THE GFS IS A BIT
WEAKER AND SLIGHTLY FASTER WITH THE UPPER TROF COMPARED TO THE EC
AND MOVES THIS SYSTEM WITH A WEAKENING COLD FRONT THRU THE AREA WED
NIGHT AND EARLY THU. THE EC MOVES THIS SYSTEM THRU THE FORECAST AREA
LATE WED NIGHT AND THU. THE GFS IS ALSO NOT AS WET WITH THIS SYSTEM
AS THE EC. WENT WITH A MODEL BLEND DUE TO THE UNCERTAINTY...WITH
CHANCE POPS MAINLY WED NIGHT AND THU ACROSS THE REGION...AND COOLER
TEMPS. IT LOOKS LIKE ALL THE PRECIP WILL BE OUT OF THE AREA BY THU
EVENING...WITH DRY AND MILDER CONDITIONS EXPECTED FOR FRI AND SAT
ALONG WITH PARTLY CLOUDY SKIES AS A WHOLE.

&&

.AVIATION...14/00Z.

AT 2300Z...AT KLAX...THE MARINE LAYER WAS AT 600 FEET WITH AN
INVERSION TO 3100 FEET AT A TEMP OF 21 DEG C.

NORTHERLY FLOW WILL INCREASE TONIGHT OVER THE REGION...WITH
SIGNIFICANT LLWS LIKELY OVER KSBA...AND WEAK LLWS POSSIBLE AT KVNY
KBUR KLAX. MODERATE CONFIDENCE THAT THESE WINDS WILL KEEP DENSE
FOG OFF THE COAST SUNDAY MORNING...BUT THERE IS A 20 PERCENT
CHANCE OF LIFR CONDITIONS LASTING UP TO THREE HOURS AT KOXR & KLAX
THROUGH 15Z. THERE IS A 20 PERCENT CHANCE LIFR/VLIFR CIGS/VSBYS DO
NOT FORM AT KLGB OVERNIGHT TONIGHT.

KLAX...THERE IS A 20 PERCENT CHANCE THAT IFR TO LIFR CIGS/VSBYS WILL
IMPACT AIRPORT BETWEEN 6Z & 15Z. NORTHERLY WINDS WILL LIKELY FORM
TONIGHT AND SUNDAY...AND COULD PUSH TO 10 KT WITH MILD LLWS. THESE
WINDS SHOULD KEEP VFR CONDITIONS AT THE AIRPORT ON SUNDAY...BUT
THERE IS A 10 PERCENT CHANCE OF LIFR CONDITIONS RETURNING TOMORROW
EVENING. WEAK OFFSHORE WINDS ARE EXPECTED BETWEEN 9Z & 15Z AND
STARTING AT 14/04Z. THE EASTERLY COMPONENT OF THESE WINDS WILL
REMAIN BELOW 7 KTS.

KBUR...HIGH CONFIDENCE OF VFR CONDITIONS THROUGH SUNDAY. WINDS
SHOULD REMAIN 8 KT OR LESS...BUT COULD BE SOUTHERLY OR NORTHERLY.
MILD LLWS COULD DEVELOP TONIGHT AND SUNDAY.

&&

.MARINE...13/200 PM...

AREAS OF DENSE FOG WITH VISIBILITY UNDER 1 MILE WILL PERSIST
TODAY OVER MUCH OF THE AREA...AND COULD CONTINUE INTO SUNDAY...THOUGH
IT WILL BE LESS EXPANSIVE THAN TODAY. NORTHERLY WINDS WILL
INCREASE TONIGHT INTO SUNDAY. HIGH CONFIDENCE IN GUSTY
NORTHEASTERLY WINDS IMPACTING AREAS SOUTH OF VENTURA ON MONDAY AND
MAYBE TUESDAY...WITH A 30 PERCENT CHANCE OF IMPACTING AVALON
HARBOR. A LONG PERIOD WESTERLY SWELL WILL PEAK TODAY AND GRADUALLY
SUBSIDE THROUGH EARLY NEXT WEEK.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PST SUNDAY FOR ZONES
      34-35. (SEE LAXCFWLOX).
     BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY MORNING FOR
      ZONE 39. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY FOR ZONE 39. (SEE LAXNPWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY FOR ZONE
      40. (SEE LAXCFWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL NOON PST SUNDAY FOR ZONES
      41-87. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY FOR ZONE 52. (SEE LAXNPWLOX).
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM
      PST SUNDAY FOR ZONE 645. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST MONDAY FOR
      ZONES 670-673-676. (SEE LAXMWWLOX).

&&

PUBLIC...SIRARD
AVIATION...MUNROE/GOMBERG
MARINE...KITTELL
SYNOPSIS...SMITH

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 13, 3:30 PM PST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 PM PST SAT FEB 13 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-141400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
330 PM PST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... THROUGH TONIGHT

DENSE FOG WILL REDUCE VISIBILITIES TO ONE MILE OR LESS ACROSS
PORTIONS OF THE COASTAL WATERS TONIGHT.

HIGH SURF WILL AFFECT WEST AND NORTHWEST FACING BEACHES THROUGH
TONIGHT. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON AREA BEACHES
THROUGH TONIGHT.

LOCALLY GUSTY NORTH WINDS WILL AFFECT THE MOUNTAINS AND SOUTH COAST
OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

HIGH SURF WILL AFFECT WEST AND NORTHWEST FACING BEACHES ON SUNDAY.
THERE WILL BE A HIGH RISK OF RIP CURRENTS ON AREA BEACHES SUNDAY
THROUGH MONDAY.

AREAS OF GUSTY NORTH WINDS WILL AFFECT THE SANTA BARBARA COUNTY
MOUNTAINS ON SUNDAY. AREAS OF GUSTY NORTH TO NORTHEAST WINDS WILL
AFFECT MUCH OF LOS ANGELES AND VENTURA COUNTIES SUNDAY NIGHT THROUGH
TUESDAY...WITH THE STRONGEST WINDS LATE SUNDAY NIGHT THROUGH MID
AFTERNOON MONDAY.

DENSE FOG WILL REDUCE VISIBILITIES TO ONE MILE OR LESS ACROSS
PORTIONS OF THE COASTAL WATERS EARLY SUNDAY.

THERE WILL BE AN EXTENDED PERIOD OF VERY WARM AND DRY CONDITIONS
SUNDAY THROUGH TUESDAY...WITH GUSTY WINDS AT TIMES. THIS WILL CREATE
HEIGHTENED FIRE DANGER...ESPECIALLY ACROSS PORTIONS OF LOS ANGELES
AND VENTURA COUNTIES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SIRARD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:53 PM PSTDense Fog AdvisoryLOX12 hr
Feb 14, 4:23 AM PSTWind AdvisoryLOX35 hr
Feb 14, 1:49 PM PSTSmall Craft AdvisoryLOX23 hr

Nearby

Gale Warnings in California, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.